NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 29, 10:25 AM MST, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 29, 10:25 AM MST, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1125 AM MDT Fri Jul 29 2022
...Updated for 18Z TAF Discussion...
.AVIATION...18Z TAF CYCLE We will see another round of afternoon
and evening thunderstorms today, but my confidence on where the
storm will form and move is not high enough to mention them in the
TAFs. More than likely we will see some mid and high ceilings
this afternoon and that will be about it. If a storm does approach
one of the TAF sites, we could see some brief MVFR ceilings or
visibilities. Storm motion today will be slowly to the east. We
could see some outflow boundaries from thunderstorms, but they
will likely stay below 40 mph. The threat for thunderstorms will
diminish after midnight. By early Saturday morning we will have
some high and mid clouds, but likely we will not have any
ceilings. Our surface winds Saturday in the morning will be light
from the southeast or light and variable.
&&
.PREV DISCUSSION...356 AM MDT Fri Jul 29 2022...
.SYNOPSIS...
Daily thunderstorm chances will continue, especially for areas
along and west of the Continental Divide. Thunderstorm chances
will decrease for the weekend and early next week, with the Texas
lowlands least likely to see storms. By mid-week, storm chances
increase again area wide into late next week. Highs will run a few
degrees above normal.
&&
.DISCUSSION...
.SHORT TERM...Friday and Friday night...
An MCS moving into the NM bootheel (Hidalgo/Luna counties) and
eastern AZ this morning is the focus of rainfall across the
Borderland this morning. Last night's sounding for EPZ had 1.03" of
PW value, and where GOES TPW values are available, there are still
1.10"+ across our western zones. In addition, surface dew points are
in the 60s in this area. Needless to say, localized flooding will be
possible with storms associated with this UL feature. Especially if
showers/storms can tap into the instability that models show is
sitting in this area. CAMs have been underperforming tonight's rain
chances. However, the the MCS and subsequent storms should move out
of the CWA well before sunrise.
As we go into today, the overall synoptic setup doesn't change a lot
from the past few days. Elongated high pressure across the SE US,
with it's westward extent nosing into (roughly) central NM continues
today. Another area of UL high pressure sits over N CA, with a plume
of subtropical moisture flowing between these features. There is a
hint of this plume moving a bit west today, however, our moisture
levels will remain largely unaffected with 1.1-1.2" of PW relatively
uniformly distributed across the FA. The exception may be a node of
0.9" PW in the Gila and Sacs. Regardless, without any major trigger
for storm development, we'll see another typical monsoonal afternoon
with storms starting in the mountain zones due to orographic lift,
trickling down to the lowlands due to outflow boundary propagation
tapping into 500-1000 J/KG of SBCAPE. Storm motions will be slow to
the NW, meaning that the localized flooding concerns continue. DCAPE
is low overall, but a localized strong gust to 40 mph or so can't be
ruled out. Storms will begin to subside after dark, ending around
midnight. High temps today just below seasonal average, but similar
to yesterday. One item of note that will be worth watching tonight:
a frontal boundary stretching from generally NE NM through the TX
panhandle will drop south today/tonight, bringing an increasing
flood threat to areas it moves through. Previous model runs kept
this feature north of us. However, the GFS is hinting that this
feature may drop into our northern zones by morning. There isn't a
signal for this with CAMs just yet. Regardless, something to watch.
&&
.LONG TERM...
Broad subtropical ridge across the Gulf States will begin
expanding westward on Saturday, which will start a downward trend
in moisture and thunderstorm coverage, especially for eastern
areas. By Sunday this westward expansion will result in the high
centering over NM with continued import of dry air into eastern
areas, especially at mid and upper levels. The Euro is more
aggressive with this drying, dropping afternoon dewpoints to
around 40. With the drier air in place, thunderstorm coverage will
drop with numerous thunderstorms over the Gila in the afternoon,
scattered lowland storms mainly west of the divide, few to no
lowland storms east of the Divide with scattered storms in the
Sacs. The UL high will strengthen and meander over NM, keeping
this basic pattern in place through Tuesday. Highs will also warm
during this time frame with lowland locations in the upper 90s to
near 100.
Models differ on the upper air pattern starting on Wednesday. The
GFS shows the high pushing northwest toward the Colorado River
Valley, forcing monsoonal moisture eastward across the entire CWA.
The Euro shows the high forming over the Central Plains, focusing
the moisture plume over the AZ/NM state line. For our western
zones, the differences in upper air pattern are trivial, but for
the eastern zones, the differences will make a difference in storm
coverage with the GFS bringing more storms. By Thursday though, in
spite of the differences with the high's location, the monsoonal
plume is expected to be more centered toward NM, which will
increase storm chances and coverage while also bringing highs back
downward. Nevertheless, best storm chances will remain across the
western half of the CWA, which has been the case most of this
monsoon season so far.
&&
.FIRE WEATHER...
Fire weather concerns remain at bay through the period due to
monsoonal moisture lingering, creating daily storm chances. Min RH's
will be generally 25 to 40 percent in the lowlands and 40 to 50
percent in the mountains and western areas. A slight drying period
appears to start on Sunday for our eastern zones persisting through
the middle of next week. Areas west of the Rio Grande River, along
with area mountains will continue to see afternoon daily precip
chances. Temperatures will be right around normal Friday through
Sunday becoming a couple degrees warmer by the first of next week
with the slightly drier air. Ventilation rates will be poor to good
each day.
&&
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 96 74 97 75 / 10 30 10 30
Sierra Blanca 90 70 91 71 / 20 20 20 20
Las Cruces 96 70 96 70 / 20 40 20 40
Alamogordo 93 69 93 70 / 30 30 30 30
Cloudcroft 68 50 69 52 / 60 40 50 30
Truth or Consequences 91 69 92 70 / 30 50 40 40
Silver City 83 63 84 63 / 50 50 60 50
Deming 93 69 94 69 / 30 30 20 40
Lordsburg 90 68 91 68 / 40 40 40 40
West El Paso Metro 95 74 96 75 / 10 30 10 30
Dell City 95 70 95 70 / 20 10 10 20
Fort Hancock 97 72 97 73 / 20 20 10 30
Loma Linda 89 68 88 68 / 20 30 20 30
Fabens 96 72 96 73 / 10 20 0 30
Santa Teresa 93 70 94 71 / 10 30 10 40
White Sands HQ 94 73 94 73 / 30 40 20 40
Jornada Range 93 70 93 71 / 30 40 20 40
Hatch 94 70 94 71 / 30 40 20 40
Columbus 93 70 94 71 / 20 30 20 40
Orogrande 94 70 93 71 / 20 30 20 30
Mayhill 79 55 79 58 / 50 40 50 30
Mescalero 78 55 79 56 / 60 40 50 30
Timberon 78 55 79 56 / 40 30 40 30
Winston 83 61 83 62 / 50 50 60 40
Hillsboro 89 65 89 66 / 40 40 40 40
Spaceport 91 68 92 68 / 30 40 30 40
Lake Roberts 81 57 82 58 / 60 50 60 40
Hurley 89 65 89 65 / 40 40 40 40
Cliff 90 60 92 61 / 50 40 50 40
Mule Creek 85 62 85 63 / 60 40 60 40
Faywood 88 65 88 66 / 40 40 40 40
Animas 89 65 90 67 / 40 50 40 50
Hachita 89 65 90 67 / 30 50 30 40
Antelope Wells 89 64 89 65 / 50 50 50 50
Cloverdale 83 61 84 62 / 60 60 60 60
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
99/99/15
Special weather statement, Jul 29, 12:24 PM MST, 36 minutes before
Special Weather Statement
National Weather Service El Paso TX
124 PM MDT Fri Jul 29 2022
NMZ412-414-415-292000-
Central Tularosa Basin NM-
West Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
124 PM MDT Fri Jul 29 2022
...A strong thunderstorm will impact portions of north central Otero
County through 200 PM MDT...
At 123 PM MDT, Doppler radar was tracking a strong thunderstorm over
Mescalero, moving southwest at 15 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mescalero, Tularosa, Bent, Burro Flats, La Luz and Soldier Canyon.
This includes Highway 54 in New Mexico near mile marker 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3323 10576 3308 10564 3293 10591 3315 10605
TIME...MOT...LOC 1923Z 064DEG 13KT 3315 10581
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
KS